Skip to content
My WebMD Sign In, Sign Up
Paranoia and Depression - What Should I Do?
avatar
An_215636 posted:
I feel angry about the things in my mind I'm paranoid about, and I feel unmotivated. I'm tired of listening to people at work in the office, in the hallways, on the buses, shout out little sound bites. I have so many fragments of other people's conversations in my mind, and I think they all were intended to apply to me. I'm depressed about it and unmotivated. I've taken an antipsychotic for many years, and an SSRI for many years. I plan to get the SSRI changed to a different antidepressant. Maybe that's what I need. I take a moderately high dose of the antipsychotic. I just took a double dose significantly above the highest dose prescribed, and I feel exactly the same, so it must be the antidepressant not working anymore. What can I do now?
Reply
FirstPrevious12NextLast
 
avatar
larsstarscanary responded:
Tell your doctor before you self-medicate! You could be risking all sorts of things.

It took 11 years before they finally got my medication right, 11 years, but I never gave up hope.

Do you eat balanced meals with a good source of protein? Do you get enough rest every night? Do you drink 6 or more glasses of water a day? Do you exercise.

Do you have a mantra to recite to calm yourself when you are feeling paranoid?
 
avatar
anonymous153 replied to larsstarscanary's response:
My diet is ok. Sleep is ok. I don't exercise much because it doesn't help and I lose my motivation to do it.

I don't believe in Hinduism. I refuse to waste any time with religion or talk therapy because they don't work. Religion is a hoax, and talk therapy is the most ridiculous scam I've ever been through. Of course you can know psychotherapy is a money-making scam just from studying about it in college. Psychologists can't prescribe drugs, and they don't know what else to do, so they invented a big money-maker and way to do research on people until they think of something that works.

My doctor gave me a prescription today for a different antidepressant. It's helpful, unlike the SSRI that failed completely, but there are side effects.
 
avatar
larsstarscanary replied to anonymous153's response:
I'm so glad the new medication is working for you.

I'm sad to hear that religion and talk therapy have failed you.

I wasn't necessarily meaning any sort of religion when I used the word "mantra". My mantras are knitting and crocheting. macrame-ing, writing, and painting. These calm me down. Even when I'm not actually doing them, I think of them and that takes me out of the distressing realm I might be in.

All the listening to people you are doing at work, on the bus, etc, sounds like it has given you a sort of sensory overload. I hope all of that noise gets to be tolerable again. That happens to me: I get overloaded/overwhelmed. My thoughts don't slow down.

I hope you have a peaceful new year.
 
avatar
larsstarscanary replied to anonymous153's response:
PS: What are the side effects?
 
avatar
anonymous153 replied to larsstarscanary's response:
It causes frequent hunger and weight gain. It makes me so hungry it's difficult to stop eating. It's Remeron, which I took for a few years before the SSRI, but I had weight problems and changed. I think I will try Cymbalta when I see my doctor this week. I hope the Cymbalta works and I can stay on it. I thought about waiting a few months so I can enjoy the Remeron, but there is so much rapid weight gain that I think I should change this week.
 
avatar
larsstarscanary replied to anonymous153's response:
Years ago, Depakote and Zyprexa were my downfall (and other meds)--I gained a ton or two on them, like overnight! Plus, for something else, I had to take prednisone, and that caused me to eat, also. (I got diabetes because of side effects of medications.)

You might not believe this, but I'm not affected by Remeron/mirtazapine. I take that and Abilify. I'm under my goal weight, but I want to lose 3 pounds more.

I want something to eat now, but it will probably be an apple and a thin slice of cheddar...
 
avatar
anonymous153 replied to larsstarscanary's response:
I can't tolerate either one of those. I tried Abilify long ago when I was on Risperdal and Remeron. I thought it would help me lose weight, but it just caused extreme anxiety. I did lose lots of weight but had to quit taking it. Maybe I needed a much higher dose, but it's too late now since I'm not likely to ever try it again.

I don't know how I tolerated the Remeron years ago. I've gained about 5 pounds in less than a week, I'm almost too lethargic to go to work...And strangely it causes aches and pains. I have low back pain on it and feel very old and arthritic. It was so troublesome that I've just stopped taking it and have gone back on the leftover Zoloft. At least my sleep habits are familiar with Zoloft, and no pains, and it still helps for anxiety.

I've been concerned that Cymbalta won't help for the various kinds of anxiety that I get. I get all kinds. Cymbalta is approved for GAD, and I take a benzodiazepine for panic disorder, but I think I have social anxiety disorder too. I hope Cymbalta works for all kinds. Today I researched some of the other SSRI's that I've not yet tried and wondered if I should go on one of those since they're good for anxieties, but I guess I will take my chances on Cymbalta.

I really want to lose this weight because I'm slightly overweight now, and my blood sugar was slightly high for the first time ever last time it was tested. I keep eating a lot of sugary foods impulsively on Remeron or Zoloft. I hope I lose my appetite. I know how to eat right, I just get cravings for bad foods, especially when I'm bored at work.

Just a few more days and maybe I can get all this resolved when I finally see my doctor again and get a new prescription. I'm trying to cope with it. I can't just stay home, do nothing, and not go to work every day.
 
avatar
larsstarscanary replied to anonymous153's response:
You are so lucky that you are able to work even with the illness. I hope that you can get back to work soon.

I hope they find the right medication for you soon.

I am glad to hear that you are only slightly overweight. I hope you don't get diabetes--I believe I have diabetes and high cholesterol because of the psych meds. I never had these troubles before these meds. Arrrgh!

We had snow last night, but not like the blizzard we had December 26, which more or less shut down the city. Have you had snow, recently?

I'm going to go listen to some Eros Ramazzotti cds and follow a belly dancing dvd. I also need to take a nap--I've been getting rid of a lot of junk in this place--I just can't take it anymore: The junk has got to go.
 
avatar
anonymous153 replied to larsstarscanary's response:
I only work a few hours per week. I have a new prescription which thankfully seems to be working out so I plan to return to work next week. I only missed a few days.

Also, thankfully, I've been enjoying my times at home, like watching TV, etc. I hate it when the day just gets wasted feeling bad. I have energy now so I've been walking and getting exercise too.

There is snow and ice on the ground here. I've had many years to collect winterwear, so I'm prepared.
 
avatar
larsstarscanary replied to anonymous153's response:
I need to do some regular exercise other than the walking I do each day. My medical team wants me to kick it up a notch.

The temperature is dropping here after the snowstorm we just had last night and this morning. It will be in the teens tonight. I will find out tomorrow whether or not I am prepared for the weather.

I'm tired of taking medication--26 pills a day, but if I don't take them, I won't be well at all.

I'm glad to hear that you had fun at home. I hope work went well, too.

Hunger is bothering me--This new Weight Watchers Program is making me hungry!
 
avatar
anonymous153 replied to larsstarscanary's response:
I gained 5 lbs. in just a few weeks on Remeron, and I had already been gaining weight, so I've started riding my stationary bike 20 minutes per day (with some days off). I'm also logging all my meals on an online diet site. It works on my days off, but when I'm bored at work I start buying all sorts of food and eating it. I will try to resist it.

I have so much nice clothing that I like the extreme weather. I just want some of these places, namely the city park sidewalks, between my bus stops and destinations, to clear their sidewalks and salt the ice.
 
avatar
An_215637 replied to anonymous153's response:
Agreed. Talk therapy is crap. The whole field in general. Garbage. You think after 10 years they'd have figured something out.

And religion... you bet. Actually... I do think we were visited by extraterrestrials in the past, several times and they have influenced our existence. As our remote ancestors would think technology is god like and not have the vocabulary to describe it properly... so.. boom. "God"

And if anyone thinks extraterrestrial visitation is a silly concept... every religion has them. All "gods" came from the sky. And the definition of an extraterrestrial...

outside, or originating outside, the limits of the earth

 
avatar
anonymous153 replied to An_215637's response:
Thank you. I would tend to agree 100%.
 
avatar
JohannaBond responded:
What medications are you taking?


Spotlight: Member Stories

Major Depression-Severe w/ Psychotic Features.

Helpful Tips

schizophrenia
:::=== :::===== ::: === ::: :::===== :::==== :::==== ::: === :::==== ::: ::: ::: === ::: === ::: === ::: === ::: === ::: === ===== === ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.